Alert archive / Wisconsin / Freeze Warnings in 2006
Freeze Warning 4, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at Sep 9, 2006, 4:22 AM CDT for Vilas County, Wisconsin. It took effect at Sep 10, 2006, 1:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2006, 4:22 AM CDT (09:22 UTC)
- In effect from
- Sep 10, 2006, 1:00 AM CDT
- Expired
- Sep 10, 2006, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
County Vilas County, WI
The radar
The Marquette radar (KMQT), 160 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at Sep 9, 4:00 AM CDT, 22 minutes earlier.
Area forecast discussion, Sep 9, 4:00 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 400 AM CDT SAT SEP 9 2006 .SYNOPSIS...ON THE LARGE SCALE...DEEP TROF OVER ERN NOAM WL FILL AND PULL OFF TO THE E. THAT WL LEAVE WK SRN STREAM ACRS THE CONUS. DETERMINING THE TIMING AND TRACK OF SYSTEMS IN THE WK OVERALL FLOW REGIME WL BE DIFFICULT...AND AFFECT THE FCST FOR MOST OF THE UPCOMING WEEK. TREND FOR THE LATTER PART OF THE WK AND INTO THE UPCOMING WEEKEND SEEMED TO BE FOR CONSOLIDATION OF THE FLOW TO OCCUR DOWNSTREAM FM BUILDING GULF OF ALASKA RIDGE. THE TYPICAL PROBLEM WITH SUCH A PATTERN IS DETERMINING THE EXACT SHARPNESS AND ORIENTATION OF THE RIDGE...WHICH WL CONTROL WHETHER THE DOWNSTREAM TROF IS PROGRESSIVE OR CLOSES OFF OVER THE PAC NW. TEMPS WL START OUT BELOW NORMAL UNDER THE INFLUENCE OF THE CANADIAN AIR MASS DRIVEN SWD IN THE CONFLUENT NW FLOW ON THE BACK SIDE OF THE DEPARTING ERN NOAM TROF. READINGS SHOULD REBOUND TO NR NORMAL EARLY IN THE UPCOMING WK AS THE TROF PULLS E AND THE AIR MASS MODIFIES. CURRENT INDICATIONS ARE THAT PCPN DURING THE FCST PERIOD WL BE MINIMAL...THOUGH CONFIDENCE NOT HIGH DUE TO DIFFUSE SRN STREAM NR THE AREA. .SHORT TERM...TDA/TNGT/SUN. PCPN WITH THE FRONT SHOULD DEPART THE AREA EARLY TDA. MAIN PCPN CONCERN WL THEN BE LAKE EFFECT. SOME LAKE-EFFECT BANDS NOTED OVER LAKE SUPERIOR...AND DEVELOPMENT STARTING TO OCCUR OVER NRN LAKE MICHIAN AND EVEN OVER THE BAY OF GREEN BAY. NE TRAJ SHOULD KEEP LAKE SUPERIOR PCPN OUT OF THE FCST AREA...THOUGH CLDS COULD SPILL BACK INTO THE N. GIVEN THE DEVELOPMENT NOTED ON STLT...WL KEEP CHC OF LAKE- EFFECT NR LAKE MICHIGAN ALL DAY TDA. LOW-LEVEL FLOW WL VEER MORE ENE OVER NRN LAKE MICHIAN LATER TNGT. THAT WL RESULT IN A SIG FETCH FM THE LAKE...OVER THE BAY...AND INTO MARINETTE AND OCONTO COUNTIES. THE NAM GENERATED SOME PCPN IN THOSE AREAS LATE TNGT. THAT SEEMED PLAUSIBLE...SO ADDED CHC POPS TO THOSE AREAS AFTER MIDNIGHT. KEPT CHC GOING ALONG THE LAKESHORE ALL NGT. CONTD CHC INTO EARLY SUN...BUT THEN FLOW WL WEAKEN SO WENT WITH DRY FCST FOR THE REST OF SUN. MEANWHILE BACK TO THE NW...N-C WI ALREADY CLEARED OUT THIS MORNING. EVEN WITH SOME WIND...TEMPS WERE FALLING INTO THE 30S. EXPECT SOME SC OFF THE LAKES AND DUE TO DIURNAL HTG TO DEVELOP TDA. CLDS OFF THE LAKES SHOULD LINGER INTO THIS EVENING...BUT THEN MODELS SHOWED LOW-LEVEL FLOW VEERING MORE ELY AND WEAKENING. THAT WOULD ALLOW MOST OF N-C WI TO CLR OUT BY LATE EVENING...WITH TEMPS THEN FALLING INTO THE LOWER TO MIDDLE 30S AT MOST LCNS. ITS ALWAYS TRICKY TRYING TO FIGURE OUT EXACTLY WHEN LAKE- INDUCED CLDS WL DISSIPATE SO CONFIDENCE IN SKYCON FCST NOT HIGH. HOWEVER...BEST ESTIMATE WAS THAT CLEARING WOULD OCCUR AND ALLOW TEMPS TO PLUMMET...SO POSTED A FREEZE WARNING FOR VILAS COUNTY...AND FROST ADVISORY FOR THE REST OF N-C WI. STUCK CLOSE TO GUID TEMPS TDA AND SUN. WENT BLO GUID IN N-C WI BUT ABV GUID NEAR THE BAY AND LAKE TNGT. .LONG TERM...SUNDAY NITE THRU FRIDAY. FORECAST FOCUS ON PRECIPITATION CHANCES MONDAY AND MONDAY NITE THEN AGAIN ON FRIDAY. THE GFS IS STILL THE FARTHEST NORTH AND THE QUICKEST WITH THE SYSTEM MOVING INTO THE MIDWEST FOR MONDAY AND MONDAY NITE. WHILE MODELS SUCH AS THE WRF AND THE ECMWF KEEP THE AREA COMPLETELY DRY...THE CANADIAN AND UKMET DO BRING SOME PRECIP INTO THE EXTREME SOUTHERN PART OF THE CWA. THEREFORE WILL LEAVE THE CURRENT FORECAST AS IS...LEAVING THE NORTHERN 2/3 OF THE CWA DRY. HIGH PRESSURE WILL THEN KEEP THE AREA DRY TUESDAY THRU THURSDAY AS TEMPERATURES WARM BACK TO AROUND NORMAL BY WEDNESDAY. THE NEXT CHANCE FOR PRECIP COMES AT THE END OF THE WEEK AS THE ECMWF AND CANADIAN MODEL BRING ANOTHER FRONTAL BOUNDARY INTO THE REGION ON FRIDAY. ALTHOUGH THE GFS HOLDS OFF THIS FRONT UNTIL THE WEEKEND WILL STICK WITH THE CURRENT FORECAST DUE TO THE ISSUES WITH THE GFS HANDLING THE SYSTEM EARLY IN THE WEEK. && .GRB WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING TONIGHT WIZ005- FROST ADVISORY TONIGHT WIZ010>013-018-019- && SKOWRONSKI/KURIMSKI WEATHER.GOV/GREENBAY
Hazardous weather outlook, Sep 8, 2:30 PM CDT, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 230 PM CDT FRI SEP 8 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091930- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 230 PM CDT FRI SEP 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF CENTRAL...EAST-CENTRAL...AND NORTHEAST WISCONSIN DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. A STRONG COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA DURING THE AFTERNOON AND EVENING HOURS. BECAUSE THE AIR IN THE UPPER ATMOSPHERE IS QUITE COLD...SOME OF THE THUNDERSTORMS COULD PRODUCE LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY... BEHIND THE DEPARTED FRONT...A COLD CANADIAN AIRMASS IS FORECAST TO SETTLE OVER NORTHEAST WISCONSIN. AS SKIES GO PARTLY CLOUDY AND WINDS DIMINISH SATURDAY NIGHT...TEMPERATURES ARE EXPECTED TO PLUMMET INTO THE 30S ACROSS NORTHERN WISCONSIN. THE AMOUNT OF CLEARING WILL DICTATE HOW FAR THE TEMPERATURES WILL DROP BY SUNDAY MORNING. IF ENOUGH CLEARING DOES OCCUR...WIDESPREAD FROST IS POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS OVER SOUTHERN PORTIONS OF THE AREA EARLY NEXT WEEK. THE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON. LMZ521-522-541>543-564-091930- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 230 PM CDT FRI SEP 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS HIS AFTERNOON INTO EARLY EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE LATE AFTERNOON AND EVENING HOURS. A FEW STORMS COULD PRODUCE HAIL UP TO ONE INCH IN DIAMETER. IN ADDITION...BRISK NORTHEAST WINDS WILL MOVE SOUTH DOWN THE BAY AND LAKE TODAY... AND THEN CONTINUE TONIGHT. THE WINDS WILL GENERATE WAVES WHICH MAY BE HAZARDOUS TO SMALL CRAFT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY... THE BRISK WINDS AND HAZARDOUS WAVES WILL CONTINUE INTO SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS OVER SOUTHERN PORTIONS OF THE AREA EARLY NEXT WEEK. THE STORMS ARE NOT EXPECTED TO BE SEVERE. KALLAS WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 4:22 AM CDT | Frost Advisory | GRB | Florence, Forest, Langlade, Lincoln, Marinette, Oneida | 27 hr |
Nearby
Freeze Warnings in Wisconsin, 2006Every freeze warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.